Missouri, 2005

Flood in Missouri, June 5 to 6, 2005

June 5 to 6, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 5, 1:35 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 5, 1:35 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT SUN JUN 5 2005

.DISCUSSION...

LONGWAVE TROUGH ENCOMPASSING MUCH OF WESTERN/CENTRAL CONUS EVIDENT
IN EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR
ANALYSIS. INITIAL SHORTWAVE TROUGH WHICH AFFECTED FORECAST AREA
SATURDAY INTO SATURDAY NIGHT IS CURRENTLY LIFTING INTO UPPER MS
VALLEY...WHILE FURTHER UPSTREAM VIGOROUS SHORTWAVE TROUGH/CLOSED LOW
LOCATED OVER PACIFIC NORTHWEST. SHORTWAVE RIDGE BETWEEN THESE TWO
FEATURES IS PRESENTLY CENTERED OVER THE CENTRAL ROCKIES...AND IS
EXPECTED TO BUILD EASTWARD ACROSS THE REGION THROUGH TUESDAY.

FAIRLY TRANQUIL CONDITIONS EXPECTED ACROSS THE FORECAST AREA THROUGH
TUESDAY NIGHT. GIVEN SATURATED GROUND CONDITIONS FROM RECENT
RAINFALL CANT RULE OUT PATCHY FOG DEVELOPING
OVERNIGHT...PARTICULARLY IN LOW LYING AREAS...AND HAVE INCLUDED THIS
IN GRIDS/ZONES. OTHERWISE AS MID LEVEL RIDGE BUILDS EASTWARD EXPECT
TEMPS TO WARM ABOVE CLIMO THROUGH MIDWEEK. HAVE GENERALLY TRENDED
CLOSE TO MET/MAV GUIDANCE.

PACIFIC NORTHWEST CLOSED LOW PROGGED TO DEEPEN ACROSS WESTERN CONUS
THROUGH MID-WEEK. SHORTWAVE TROUGH PROGGED BY MODELS TO EJECT ACROSS
NORTHERN PLAINS PUSHING SURFACE FRONT INTO NORTHEAST KS/NORTHWEST MO
WEDNESDAY. HAVE MAINTAINED GOING CHANCE POPS ACROSS NORTHERN AND
WESTERN CWA ASSOCIATED WITH THIS FEATURE.

FORECAST FOR THURSDAY/FRIDAY TIMEFRAME BECOMES A LITTLE MORE TRICKY
AS REGION REMAINS UNDER INFLUENCE OF SOUTHWESTERLY FLOW ALOFT. HAVE
MAINTAINED 20-30 POPS THROUGH THIS TIMEFRAME...WITH THE BEST CHANCE
OF PRECIPITATION ACROSS FAR NORTHERN MO.

MODELS ARE IN REASONABLY GOOD AGREEMENT LIFTING SOUTHERN STREAM
SHORTWAVE INTO THE PLAINS REGION DURING THE SATURDAY/SATURDAY NIGHT
TIMEFRAME. THIS SCENARIO WILL NEED TO BE MONITORED CLOSELY...AS IF
CURRENTLY MODEL PROGS ARE IN THE BALLPARK THE POTENTIAL WOULD SEEM
TO EXIST FOR A SUBSTANTIAL RISK OF SEVERE WEATHER SOMETIME DURING
THE UPCOMING WEEKEND.

SEAMAN

&&

.PREV DISCUSSION...

330 AM...
THE REMAINING AREA OF CONVECTION IN THE SOUTHEAST FORECAST AREA WILL
CONTINUE TO PUSH NORTHEAST AND SHOULD EXIT THE FORECAST AREA BEFORE
6 AM. WILL TAKE CARE OF CANCELING THE REMAINING SLIVER OF THE
TORNADO AND FLASH FLOOD WATCHES WITHIN THE NEXT HOUR OR SO.

THE UPPER LEVEL SHORTWAVE THAT BROUGHT US THE FORCING FOR CONVECTION
LAST NIGHT WILL SWING ACROSS NORTHERN MISSOURI TODAY...AND DRAG THE
PRECIPITATION AWAY FROM THE AREA. THE ATTENDANT SURFACE TROUGH WILL
ALSO PUSH EAST TODAY...WITH SLIGHTLY LOWER DEWPOINTS WORKING THEIR
WAY ACROSS EASTERN KANSAS AND MISSOURI. ONCE THE CONVECTIVE DEBRIS
FROM THE STORMS PUSHES EAST THIS MORNING...SKIES SHOULD BECOME
PARTLY CLOUDY AND ALLOW FOR TEMPERATURES TO WARM INTO THE 80S THIS
AFTERNOON. THE LOWER DEWPOINTS TODAY WILL KEEP THE RELATIVE
HUMIDITIES LOWER THAN THOSE YESTERDAY...MAKING IT FEEL A BIT LESS
STICKY.

UPPER RIDGING WILL THEN SHIFT EAST ACROSS THE NATIONS MIDSECTION
EARLY THIS WORK WEEK AND LEAD TO MINIMAL PRECIPITATION CHANCES FOR
THIS FORECAST AREA. AT THE SAME TIME...TEMPERATURES WILL BE ON THE
RISE TOWARD THE 90 DEGREE MARK AS WINDS TURN MORE SOUTHERLY ONCE
AGAIN. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FORECAST FROM
WEDNESDAY AND BEYOND...WITH PRECIPITATION CHANCES ENTERING THE
FORECAST FROM MID TO LATE WEEK.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 5, 12:07 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT SUN JUN 5 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
107 PM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RECENT HEAVY RAINFALL HAS LEFT NUMEROUS RIVERS IN FLOOD ACROSS THE
OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT
ALONG AND NORTH OF A LINE FROM PAOLA KANSAS TO MOBERLY MISSOURI. A
FEW OF THESE STORMS MAY BECOME SEVERE.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS FAR NORTHERN MISSOURI
THURSDAY AND THURSDAY NIGHT. SEVERE WEATHER CAN NOT BE RULED OUT WITH
THIS ACTIVITY.

A POTENT UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING THUNDERSTORMS
TO THE ENTIRE OUTLOOK AREA FRIDAY AND SATURDAY. THESE STORMS MAY
BECOME SEVERE...PARTICULARLY SATURDAY AFTERNOON AND SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM WEDNESDAY NIGHT
THROUGH SATURDAY NIGHT.

SEAMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Carroll

When
June 5, 4:00 PM CST to June 6, 2:00 AM CST
Where
Carroll forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.400, -89.500

Wakenda Creek in Carrollton crested at 20.55 feet, or 0.55 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459330.